Alert archive / Oklahoma / River Flood Warnings in 2008
River Flood Warning 26, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Mar 30, 2008, 3:34 PM CDT for LeFlore County, Oklahoma. It took effect at Mar 30, 2008, 7:00 PM CDT. It was in force for 71 min.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2008, 3:34 PM CDT (20:34 UTC)
- In effect from
- Mar 30, 2008, 7:00 PM CDT
- Expired
- Mar 30, 2008, 8:11 PM CDT
- In force
- 71 min
- Issued by
- NWS Tulsa, OK
- Flood severity
- Minor
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 53 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Poteau River near Poteau (PTAO2).
- Action stage
- 24 ft
- Minor stage
- 24 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07249000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KTSA 302034 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE TULSA OK 334 PM CDT SUN MAR 30 2008 ...THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. POTEAU RIVER NEAR PANAMA AFFECTING LE FLORE COUNTY. OKC079-310434- /O.NEW.KTSA.FL.W.0026.080331T0000Z-080331T0600Z/ /PTAO2.1.ER.080331T0000Z.080331T0000Z.080331T0000Z.NO/ 334 PM CDT SUN MAR 30 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR POTEAU. * FROM THIS EVENING TO LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 300 PM SUNDAY THE STAGE WAS 23.07 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$ OKC079-310434- /O.NEW.KTSA.FL.W.0027.080331T1434Z-080401T1342Z/ /PANO2.1.ER.080331T1434Z.080401T0000Z.080401T0742Z.NO/ 334 PM CDT SUN MAR 30 2008 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * FLOOD WARNING FOR THE POTEAU RIVER NEAR PANAMA. * FROM MONDAY MORNING TO TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 200 PM SUNDAY THE STAGE WAS 26.02 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 29.0 FEET. * FORECAST...THE POTEAU RIVER NEAR PANAMA IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE MONDAY MORNING AND CONTINUE TO RISE TO NEAR 30.3 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY BEFORE DAWN . * IMPACT...AT 31.0 FEET...MINOR AGRICULTURAL FLOODING WILL OCCUR. WILLIAMS ROAD EAST OF PANAMA WILL BE FLOODED. $$
1 follow-up statement
000 WGUS84 KTSA 310111 FLSTSA FLOOD STATEMENT NATIONAL WEATHER SERVICE TULSA OK 811 PM CDT SUN MAR 30 2008 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OKLAHOMA... POTEAU RIVER NEAR POTEAU AFFECTING LE FLORE COUNTY. OKC079-310141- /O.CAN.KTSA.FL.W.0026.000000T0000Z-080331T0600Z/ /PTAO2.1.ER.080330T2210Z.080331T0000Z.080331T0115Z.NO/ 811 PM CDT SUN MAR 30 2008 THE FLOOD WARNING IS CANCELLED FOR THE POTEAU RIVER NEAR POTEAU. * AT 700 PM SUNDAY THE STAGE WAS 24.37 FEET. * FLOOD STAGE IS 24.0 FEET. * FORECAST...THE POTEAU RIVER NEAR POTEAU IS NEAR CREST AT THIS TIME AND WILL BEGIN FALLING SOON. THE RIVER WILL FALL BELOW FLOOD STAGE SHORTLY AFTER MIDNIGHT. * IMPACT...AT 24.0 FEET...MINOR VALLEY FLOODING WILL AFFECT CROPLANDS AND FARM ROADS FROM SOUTHEAST OF POTEAU TO THE MOUTH OF BRAZIL CREEK. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Mar 30, 2:29 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Mar 30, 2:29 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 229 PM CDT SUN MAR 30 2008 .DISCUSSION... LOW CLOUDS/SHOWER/THUNDERSTORM ACTIVITY HAS KEPT FRONTAL BOUNDARY FROM LIFTING NORTH THIS AFTERNOON WITH TEMPS STRUGGLING TO WARM INTO THE UPPER 60S. BOUNDARY IS CURRENTLY LOCATED OVER FAR SOUTHEAST OKLAHOMA...EXTENDING NNW INTO NORTH CENTRAL OKLAHOMA. ALONG BOUNDARY INTERFACE ACROSS CENTRAL OKLAHOMA ATMOSPHERE CONTINUES TO DESTABILIZE WITH LIFTED INDICES IN THE -4 TO -5 RANGE. EXPECT THUNDERSTORM INITIATION BY LATE AFTERNOON/EARLY EVENING OVER NORTH CENTRAL OKLAHOMA NEAR BOUNDARY AND COLD FRONT INTERSECTION. COLD FRONT MAY INITIALLY DRIFT FAR ENOUGH SOUTH FOR SOME OF THESE STORMS TO MOVE INTO PAWNEE...OSAGE OR WASHINGTON COUNTIES THIS EVENING INTO THE OVERNIGHT HOURS WITH A LIMITED SEVERE THREAT. THE MORE SIGNIFICANT AND WIDESPREAD SEVERE WEATHER THREAT WILL LIKELY OCCUR ON MONDAY AS 100 KT 300MB UPPER LEVEL JET STREAK LIFTS NORTHEAST INTO REGION. GFS/NAM MODELS IN GENERAL AGREEMENT WITH SURFACE FEATURES...PUSHING COLD FRONT SOUTH INTO OSAGE COUNTY AROUND 00Z WITH MESO LOW FORMING ALONG COLD FRONT/DRY LINE INTERSECTION NEAR THIS VICINITY...WITH DRY LINE EXTENDING SOUTH INTO SOUTH CENTRAL OKLAHOMA. MOST DESTABILIZATION SHOULD OCCUR NEAR MESO LOW/TRIPLE POINT BY LATE AFTERNOON WITH SBCAPES EXCEEDING 1000 J/KG WITH LOCALIZED POCKETS NEAR 2500 J/KG IF ENOUGH HEATING OCCURS. SCATTERED THUNDERSTORMS SHOULD DEVELOP BY LATE AFTERNOON NEAR TRIPLE POINT WITH MORE ISOLATED STORMS FURTHER SOUTH ALONG DRY LINE ACROSS EASTERN OKLAHOMA. ANY DISCRETE STORMS THAT DEVELOP ALONG OR AHEAD OF THE DRY LINE WILL LIKELY BE SUPER-CELLULAR IN NATURE WITH THE THREAT FOR VERY LARGE HAIL. THE TORNADIC THREAT WILL LIKELY BE THE HIGHEST ACROSS NORTHEAST OKLAHOMA BY LATE AFTERNOON AND EARLY EVENING...NEAR THE TRIPLE POINT AND WHERE INSTABILITY/HELICITY WILL LIKELY BE MAXIMIZED. EASTWARD MOVING STORMS IN THIS ZONE WOULD LIKELY PRODUCE LARGE SWEEPING HODOGRAPHS WITH 0-3 KM HELICITIES IN EXCESS OF 400 (M/S)2 THROUGH THE EVENING HOURS. LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH ANY TRAINING STORMS ACROSS NORTHEAST OKLAHOMA AS COLD FRONT INITIALLY SAGS SOUTH OF INTERSTATE 44 BY 06Z. ALSO DEPENDING ON HOW MUCH THUNDERSTORM COVERAGE OCCURS AHEAD OF THE DRY LINE...FLASH FLOODING WOULD BE POSSIBLE IN AREAS THAT RECEIVED THE HEAVIER RAINFALL TODAY ACROSS FAR SOUTHEAST OKLAHOMA/NORTHWEST ARKANSAS. SEVERE THREAT SHOULD END AFTER MIDNIGHT AS COLD FRONT SWEEPS THROUGH THE REMAINDER OF AREA BY 12Z. THUNDERSTORMS WILL BE BACK INTO THE FORECAST BY MID WEEK WITH THE POTENTIAL FOR ANOTHER ROUND OF SEVERE WEATHER/HEAVY RAINFALL THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 74 47 59 / 30 70 50 10 FSM 60 71 53 64 / 20 90 70 10 MLC 65 74 50 61 / 20 80 40 10 BVO 62 76 43 61 / 50 80 50 10 FYV 60 70 48 58 / 20 90 80 10 BYV 58 70 46 58 / 20 80 80 10 MKO 60 73 47 58 / 20 80 50 10 MIO 60 72 42 57 / 30 80 80 10 F10 62 74 45 59 / 20 70 40 10 HHW 65 74 57 67 / 20 70 40 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...02 LONG TERM....12
Hazardous weather outlook, Mar 30, 1:31 PM CDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
131 PM CDT SUN MAR 30 2008
ARZ001-002-010-011-019-020-029-OKZ049-053>076-311000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
131 PM CDT SUN MAR 30 2008
...SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE MONDAY...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...NORTHWEST OSAGE AND PAWNEE COUNTIES.
ONSET...LATE TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...EASTERN OKLAHOMA.
ONSET...OVERNIGHT.
AREA AT GREATEST RISK...NORTHWEST OF INTERSTATE 44.
FLASH FLOOD.
RISK...ELEVATED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA AT GREATEST RISK...PUSHMATAHA...LEFLORE AND
SEBASTIAN COUNTIES.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT NEAR A WARM FRONT
THAT SETS UP ACROSS NORTHWEST OKLAHOMA INTO NORTHEAST KANSAS.
WHILE MOST OF THIS ACTIVITY IS EXPECTED TO REMAIN NORTH AND WEST
OF THE FORECAST AREA...A FEW THUNDERSTORMS MAY AFFECT NORTHEAST
OKLAHOMA...PRIMARILY NORTHWEST OF INTERSTATE 44. LARGE HAIL WILL
BE THE PRIMARY THREAT WITH THIS ACTIVITY...HOWEVER WIND PROFILES
ACROSS OSAGE AND PAWNEE COUNTIES WILL ALSO BE SUPPORTIVE OF A
LIMITED THREAT OF TORNADOES.
TWO TO THREE INCHES OF RAIN FELL ACROSS PORTIONS OF SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS EARLIER TODAY. ANY ADDITIONAL
RAINFALL THIS AFTERNOON AND THROUGH THE NIGHT MAY LEAD TO FLOODING
PROBLEMS ACROSS THIS AREA.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHEAST OKLAHOMA NORTH
OF INTERSTATE 44.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...SEVERE THUNDERSTORM...HIGH WIND...AND HEAVY RAIN POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...SEVERE THUNDERSTORM POTENTIAL.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
EXTENDED DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN
OKLAHOMA AND NORTHWEST ARKANSAS DURING THE MORNING AND EARLY
AFTERNOON HOURS...WITH MORE WIDESPREAD SEVERE WEATHER EXPECTED
DURING THE AFTERNOON AND EVENING HOURS. BY MONDAY AFTERNOON...A
COLD FRONT WILL STRETCH FROM NORTH CENTRAL OKLAHOMA INTO WEST
CENTRAL MISSOURI AND A DRY LINE WILL MOVE INTO CENTRAL OKLAHOMA.
CAPE VALUES OVER 1500 J/KG WILL BE POSSIBLE ACROSS THE WARM SECTOR
AHEAD OF THESE FEATURES...THOUGH CONVECTION EARLIER IN THE DAY
WILL HAVE AN EFFECT ON THE AMOUNT OF SURFACE BASED INSTABILITY
AVAILABLE. STRONG WIND SHEAR OVER THE REGION WILL BE SUPPORTIVE
OF SUPERCELLS CAPABLE OF PRODUCING TORNADOES IN ADDITION TO
DAMAGING HAIL AND STRAIGHT LINE WINDS. PRE-FRONTAL SUPERCELLS MAY
DEVELOP EARLY IN THE EVENT NEAR AN 850MB BOUNDARY...WITH
ADDITIONAL SUPERCELLS DEVELOPING ALONG THE DRYLINE AND COLD FRONT.
AS THE COLD FRONT MOVES SOUTH...THE CONVECTION WILL BECOME MORE
LINEAR...INCREASING THE THREAT FOR DAMAGING STRAIGHT LINE WINDS.
RESIDENTS ARE URGED TO REVIEW THEIR SEVERE WEATHER SAFETY PLAN...CHECK
THE OPERATION OF THEIR WEATHER RADIOS...AND REMAIN AWARE OF ANY
WATCHES OR WARNINGS ISSUED FOR THEIR AREA.
AFTER A BRIEF PERIOD OF TRANQUIL WEATHER... ANOTHER UPPER SYSTEM
WILL PRODUCE A GOOD CHANCE FOR THUNDERSTORMS ACROSS THE REGION WEDNESDAY
AND THURSDAY. CONDITIONS LOOK FAVORABLE FOR ANOTHER ROUND OF
SEVERE THUNDERSTORMS ON THURSDAY.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD PREPARE STAFF AND SPOTTERS FOR DAMAGING
SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES ON MONDAY...AND
CONTINUE TO MONITOR THE LATEST FORECASTS AND INFORMATION
CONCERNING THIS POTENTIALLY DANGEROUS WEATHER EVENT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Local storm report, Mar 30, 12:19 PM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1219 PM CDT SUN MAR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLOOD POTEAU 35.05N 94.62W
03/30/2008 LE FLORE OK LAW ENFORCEMENT
SEVERAL SIDE STREETS CLOSED DUE TO HIGH WATER
1140 AM FLOOD 2 W HONOBIA 34.54N 94.97W
03/30/2008 PUSHMATAHA OK FIRE DEPT/RESCUE
STREET FLOODING IN AND AROUND COMMUNITY OF HONOBIA
&&
RBDThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 12:10 AM CDT | Special Weather Statement | TSA | Muskogee | 35 min |
| Mar 30, 12:20 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee | 40 min |
| Mar 30, 12:55 AM CDT | Special Weather Statement | TSA | Craig | 35 min |
| Mar 30, 1:00 AM CDT | Special Weather Statement | TSA | Muskogee | 30 min |
| Mar 30, 1:27 AM CDT | Special Weather Statement | TSA | Ottawa | 18 min |
| Mar 30, 1:38 AM CDT | Special Weather Statement | TSA | LeFlore | 22 min |
| Mar 30, 4:50 AM CDT | Special Weather Statement | TSA | LeFlore | 40 min |
| Mar 30, 6:28 AM CDT | Special Weather Statement | TSA | LeFlore | 47 min |
| Mar 30, 6:31 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 44 min |
| Mar 30, 6:54 AM CDT | Special Weather Statement | TSA | Choctaw | 51 min |
| Mar 30, 7:38 AM CDT | Special Weather Statement | TSA | Pushmataha | 37 min |
| Mar 30, 9:21 AM CDT | Flash Flood Warning | TSA | LeFlore, Pushmataha | 6 hr |
| Mar 30, 3:34 PM CDT | River Flood Warning | TSA | LeFlore | 8 days |
Nearby
River Flood Warnings in Oklahoma, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.